Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 208, NWS Lincoln, IL

June 26, 2000Morgan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2000, 12:58 AM CDT for Morgan County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 12:58 AM CDT (05:58 UTC)
Expired
Jun 26, 2000, 2:00 AM CDT
In force
62 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morgan County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 10:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 260600
SVRSPI
ILC137-260700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1258 AM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 200 AM CDT

* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF JACKSONVILLE...MOVING 
  NORTHEAST AT 40 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MURRAYVILLE
  WOODSON
  JACKSONVILLE
  FRANKLIN
  ALEXANDER
  WAVERLY

DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER ISERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3969 9034 3954 9026 3956 8994 3982 9002
          3988 9016

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:00 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 25, 11:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LINCOLN IL
1100 PM CDT SUN JUN 25 2000

FLASH FLOOD GUID LEVELS QUITE LOW ACRS ENTIRE CWA THIS EVENING SO
HAVE OPTED TO INCLUDE A FLASH FLOOD WATCH FOR THE OVERNIGHT HOURS.
PRECIP WATER VALUES AROUND 1.75 INCH WITH FAIRLY IMPRESSIVE
STRATIFORM SHIELD BEHIND BOW.

.ILX...FLASH FLOOD WATCH FOR ALL OF CENTRAL ILLINOIS CWA.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:02 PM CDTSevere Thunderstorm WarningILXSchuyler58 min
Jun 26, 12:01 AM CDTSevere Thunderstorm WarningILXScott59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.